Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 330, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Aug 21, 2020, 7:29 PM EDT for DeKalb County, Georgia. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2020, 7:29 PM EDT (23:29 UTC)
- Expired
- Aug 21, 2020, 9:46 PM EDT
- In force
- 2 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County DeKalb County, GA
The radar
The Atlanta radar (KFFC), 60 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fork Peachtree Creek at Briarwood Road near Atlanta (NFBG1).
- Action stage
- 9 ft
- Minor stage
- 10 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02336106, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
981 WGUS42 KFFC 212329 FLWFFC BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Peachtree City GA 729 PM EDT Fri Aug 21 2020 ...The National Weather Service in Peachtree City GA has issued a Flood Warning for the following rivers in Georgia... North Fork Peachtree Creek near Atlanta at Briarwood Road affecting DeKalb County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution is urged when walking near riverbanks. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at weather.gov/atlanta. && GAC089-221130- /O.NEW.KFFC.FL.W.0330.200821T2329Z-000000T0000Z/ /NFBG1.1.ER.200821T2316Z.200821T2317Z.000000T0000Z.UU/ 729 PM EDT Fri Aug 21 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for the North Fork Peachtree Creek near Atlanta at Briarwood Road. * From this evening until further notice. * At 7:17 PM EDT Friday the stage was 10.1 feet and rising. * Flood stage is 10 feet. * Minor flooding is occurring. * Forecast...No forecast is available for this location. * Impacts...At 10 feet, flood Stage is reached. Minor flooding occurs along the banks upstream and downstream of the gage on Briarwood Road. Flooding of low lying portions of the Peachtree Creek Greenway occurs, particularly areas of the Greenway near Corporate Boulevard. && LAT...LON 3386 8434 3389 8429 3385 8425 3381 8431 $$
1 follow-up statement
479 WGUS82 KFFC 220146 FLSFFC Flood Statement National Weather Service Peachtree City GA 946 PM EDT Fri Aug 21 2020 ...The Flood Warning is cancelled for the following rivers in Georgia... North Fork Peachtree Creek near Atlanta at Briarwood Road affecting DeKalb County. GAC089-220300- /O.CAN.KFFC.FL.W.0330.000000T0000Z-200822T0146Z/ /NFBG1.1.ER.700119T1154Z.700119T1154Z.700125T2031Z.UU/ 946 PM EDT Fri Aug 21 2020 ...The Flood Warning for the North Fork Peachtree Creek near Atlanta at Briarwood Road has been cancelled... The Flood Warning is cancelled for the North Fork Peachtree Creek near Atlanta at Briarwood Road. * At 9:45 PM EDT Friday the stage was 9.2 feet and falling. * Flood stage is 10 feet. * Recent Activity...The maximum river stage in the 24 hours ending at 7:17 PM EDT Friday was 10.1 feet. * Forecast...No forecast is available for this location. && LAT...LON 3386 8434 3389 8429 3385 8425 3381 8431 $$ SK
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 21, 3:41 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 21, 3:41 PM EDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 341 PM EDT Fri Aug 21 2020 .SHORT TERM /Tonight through Saturday Night/... Closed upper low over the lower Mississippi Valley slowly opening up and getting "squeezed" north as the western Atlantic ridge builds back to the west through the forecast period. Will see a bit of a decrease in the influence of this system as that happens, but still ample moisture, little to no convective inhibition and some weak mid- upper forcing in the southwest flow for scattered to numerous, diurnally oriented, showers and thunderstorms. Lapse rates remain weak to moderate at best so widespread severe storms not likely, but a bit more sunshine/daytime heating tomorrow means a few strong to severe storms cannot be ruled out. 20 .LONG TERM /Sunday through Friday/... A wet extended period is in store for Georgia as enhanced moisture remains in place over the area. Persistent southerly flow on the periphery of the Bermuda high will promote good afternoon and evening coverage of showers and thunderstorms each day, beginning Sunday. Precip activity may not completely shut off in the overnight periods, particularly as rounds of convection are aided by impulses in the flow aloft. Additional moisture associated with TS Laura will advect into the area by late Tuesday. The precip activity and enhanced cloud cover will keep temperatures mild for late August, with highs in the 80s and lows generally in the low 70s. The big story for the long term continues to be the tropical cyclone duo expected to enter the Gulf of Mexico over the next few days. As of now, the official track for TS Laura brings the system into the central Gulf by Tuesday morning, and the center of the storm approaching the northern Gulf coast by Wednesday morning. The latest extended models continue to have difficulty resolving both tropical cyclones (TS Laura and TD 14), and the latest runs have certainly trended more westerly in the pre-landfall periods for both storms. Expect to see decent changes in forecast track and intensity given the extended models' issues resolving the more dominate system. Current grids show influence of tropical wind guidance (still 30kt or less), particularly for western and northwest Georgia Thursday and Friday (Day 6/7). If Laura's track continues to trend more westerly, these gridded periods may be outside of any influence from the storm. 31 && .AVIATION... 18Z Update... Area transitioning from mostly MVFR to VFR conditions currently, outside of more active convection. Should see MVFR primary conditions with periods of MVFR or lower through the afternoon evening hours outside of scattered to widespread convection. Precipitation coverage diminishes through the evening and overnight with MVFR and eventually IFR or lower conditions re-developing by 08- 10Z, improving to a mixture of MVFR and VFR conditions by 18Z. Winds will remain SSE-SSW through the period, generally 6kt or less. //ATL Confidence...18Z Update... Medium confidence. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 68 83 69 85 / 40 50 40 50 Atlanta 69 85 69 86 / 40 50 40 50 Blairsville 62 80 63 80 / 60 60 50 50 Cartersville 68 85 69 86 / 50 60 40 50 Columbus 71 88 71 88 / 20 50 40 60 Gainesville 67 81 67 83 / 50 60 40 50 Macon 70 87 70 87 / 20 50 40 60 Rome 68 85 68 87 / 50 60 40 40 Peachtree City 68 85 68 85 / 30 50 40 50 Vidalia 72 86 72 88 / 30 60 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....31 AVIATION...20
Hazardous weather outlook, Aug 21, 6:15 AM EDT, 13 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 615 AM EDT Fri Aug 21 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 615 AM EDT Fri Aug 21 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous thunderstorms are forecast today across north and central Georgia. A few storms could be strong to severe, with strong to damaging winds, locally heavy rainfall, hail, and cloud-to-ground lightning. There is also an increased risk of flash flooding, mainly across north Georgia. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms are also forecast forecast Saturday through Thursday. A few storms could be strong to severe each day, with strong to damaging winds, locally heavy rainfall, hail, and cloud-to-ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 21, 5:47 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
547 PM EDT Fri Aug 21 2020
GAZ022-032>034-045-212215-
North Fulton GA-Cobb GA-DeKalb GA-Forsyth GA-Gwinnett GA-
547 PM EDT Fri Aug 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...EASTERN COBB...
NORTHWESTERN DEKALB...WESTERN FORSYTH AND WESTERN GWINNETT COUNTIES
UNTIL 615 PM EDT...
At 547 PM EDT...a line of strong thunderstorms was along a line
extending from near Roswell to near Chastain Memorial Park to near
Sandtown...and moving northeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Marietta, Sandy Springs, Roswell, Alpharetta, Smyrna,
Dunwoody, Milton, Chamblee, Norcross, Doraville, Fair Oaks, North
Atlanta, North Druid Hills, Midtown, Druid Hills, North Decatur,
Tucker, Mount Bethel and Vinings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3426 8423 3394 8419 3381 8429 3372 8452
3374 8455 3389 8458 3419 8430 3419 8426
3423 8426
TIME...MOT...LOC 2147Z 218DEG 23KT 3407 8437 3385 8438 3373 8454
WIND...40MPHSpecial weather statement, Aug 21, 6:14 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
614 PM EDT Fri Aug 21 2020
GAZ022-033-034-045-212245-
North Fulton GA-DeKalb GA-Forsyth GA-Gwinnett GA-
614 PM EDT Fri Aug 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHERN DEKALB...
SOUTHWESTERN FORSYTH AND GWINNETT COUNTIES UNTIL 645 PM EDT...
At 614 PM EDT...a line of strong thunderstorms was along a line
extending from Alpharetta to Mountain Park to Druid Hills...and
moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Lawrenceville, Decatur, Cumming, Sandy Springs, Roswell,
Johns Creek, Alpharetta, Dunwoody, Milton, Duluth, Sugar Hill,
Snellville, Suwanee, Lilburn, Chamblee, Norcross, Doraville,
Clarkston and Stone Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3424 8412 3386 8390 3378 8412 3376 8436
3411 8436
TIME...MOT...LOC 2214Z 268DEG 18KT 3409 8428 3383 8415 3377 8433
WIND...40MPHSpecial weather statement, Aug 21, 6:45 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
645 PM EDT Fri Aug 21 2020
GAZ023-033>035-045>047-212315-
Hall GA-North Fulton GA-Walton GA-Rockdale GA-Barrow GA-DeKalb GA-
Gwinnett GA-
645 PM EDT Fri Aug 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALL...NORTH FULTON...
NORTHWESTERN WALTON...NORTHEASTERN ROCKDALE...WESTERN BARROW...DEKALB
AND GWINNETT COUNTIES UNTIL 715 PM EDT...
At 645 PM EDT...a line of strong thunderstorms was along a line
extending from Suwanee to Rosebud to Gresham Park...and moving east
at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lawrenceville, Decatur, Winder, Monroe, Sandy Springs, Dunwoody,
Duluth, Sugar Hill, Snellville, Suwanee, Buford, Lilburn, Loganville,
Chamblee, Norcross, Doraville, Clarkston, Braselton, Auburn and Stone
Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3413 8381 3413 8382 3411 8382 3410 8379
3409 8379 3407 8377 3384 8362 3371 8402
3369 8431 3395 8432 3406 8415 3405 8410
3407 8412 3421 8386
TIME...MOT...LOC 2245Z 259DEG 18KT 3407 8409 3382 8395 3370 8429
WIND...40MPHSpecial weather statement, Aug 21, 7:14 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
714 PM EDT Fri Aug 21 2020
GAZ025-034-035-037-047-212345-
Jackson GA-Walton GA-Barrow GA-Gwinnett GA-Oconee GA-
714 PM EDT Fri Aug 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...WALTON...
BARROW...EASTERN GWINNETT AND NORTHWESTERN OCONEE COUNTIES UNTIL 745
PM EDT...
At 714 PM EDT...a line of strong thunderstorms was along a line
extending from near Auburn to Nicholasville to Walnut Grove...and
moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Winder, Monroe, Jefferson, Loganville, Braselton, Auburn, Dacula,
Statham, Hoschton, Walnut Grove, Bogart, Bethlehem, Pendergrass,
Between, Good Hope, Carl, Talmo, Jersey, Fort Yargo State Park and
Windsor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3397 8353 3397 8354 3392 8349 3373 8366
3371 8387 3375 8392 3389 8388 3404 8391
3419 8369
TIME...MOT...LOC 2314Z 261DEG 20KT 3404 8387 3389 8375 3373 8386
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 5:47 PM EDT | Special Weather Statement | FFC | Fulton | 28 min |
| Aug 21, 6:14 PM EDT | Special Weather Statement | FFC | Forsyth, Gwinnett | 31 min |
| Aug 21, 6:45 PM EDT | Special Weather Statement | FFC | DeKalb, Gwinnett | 30 min |
| Aug 21, 7:14 PM EDT | Special Weather Statement | FFC | Barrow, Walton | 31 min |
| Aug 21, 7:23 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 118 min |
| Aug 21, 7:43 PM EDT | Special Weather Statement | FFC | Clarke, Jackson, Oconee | 32 min |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.